The Vestibular Migraine Community
Please read our welcome post!

Sexual side effects of Nortriptyline/Amitriptyline?


I started Ami at 25mg 1 week ago, and I noticed sexual side effects immediately. Has anyone noticed this? I was very suprised to encounter this on such a low dose! I could see having this problem at dose used for depression, but not one used for migraine. Will it go away?


I used Nori for almost a year. Got up to 100mgs. Since then I have been on Celexa and Topamax. Needless to say I have never experienced any sexual side effects in my entire life =)


I’m on 30mg Nortriptyline and haven’t noticed anything but is this a problem for men rather than women? I am not sure what side effect you mean? :?


Definitely had sexual side effects with Nori. Started at about 40mgs, hard to say, made it all the way to 100mgs. Didnt experience any positive effects except lack of anxiety. Nori made me feel dumb, extreme dry mouth, strange sensations on my tongue, bouts with numbness and terrible ringing in my ears. Slowly got off it and I feel much better now. Still have the ringing but at a much lower level, less numbness and less sexual side effects. I think when you get on certain meds and tirate up slowly you don’t realize how different you may feel until you get off of them. I think there is a med for everyone, just difficult to find the right one. I don’t think Nortriptyline is it, I know alot of people are on it but I have not read of too many people having success with it. Good luck and don’t give up trying


While on 15 mg of Cipramil I was pretty much shut down in that department. Numb.


On citralopram I found I was nerveless in general, including that department. I can see how nori can cause this, for the short time I was on that drug it didn’t do me any good. I didn’t have any libido. I found that ginko biloba helped quite a lot in feeling more normal for the urges :confused:




10 mg of Propranolol shut me down entirely (no O’s!); not taking it anymore. Thankfully, no such effect from Cymbalta:)!


Ive been on low dose ami since june…i have NO desire to get “jiggy”…

its a common side effect but you learn to live with it.

yrs ago when i was on celexa it was 100 times worse. :cry:


It’s the serotonin increase that either hits that department or not depending on the person. Nori is better than Ami…Effexor and Cymbalta are better than the SSRI’s because they hit other neurotransmitters as well.
I think there is something you can take before “bedtime” to help.
Not sure for you if it a desire thing, a blood flow thing, or a “celebration” thing…
FOr me, on Cymbalta, i find my desire pretty dismal but I can get to the party with extra time and energy. It’s a bummer but worth the trade.
You can also try adding some WElbutrin to the mix…it hits NOrepinephrine and Dopamine, and supposedly will add energy and libido…just FYI


I’ve been on 25mg Nortriptyline for about 7 years now and I’m slowly ramping down off of it and definitely have an increase in libido.


This is so interesting. I’ve been on Ami for about 5 months now and I’ve had in increase in libido that I can track from the week I started on it. So strange as it seems to be the opposite for most people.